Alert archive / Illinois / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Lincoln, IL

March 23, 20078 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at Mar 23, 2007, 3:43 PM CDT for 8 counties in Illinois. It took effect at Mar 24, 2007, 1:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2007, 3:43 PM CDT (20:43 UTC)
In effect from
Mar 24, 2007, 1:00 AM CDT
Expired
Mar 24, 2007, 3:16 PM CDT
In force
14 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KILX 232043
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
343 PM CDT FRI MAR 23 2007

...ADDITIONAL RAINS IN CENTRAL ILLINOIS MAY CAUSE FLASH FLOODING...

.A STATIONARY FRONT EXTENDING FROM WEST TO EAST ACROSS CENTRAL
ILLINOIS...THROUGH PEORIA...WILL BE THE FOCUS FOR ADDITIONAL
HEAVY RAINS LATER TONIGHT THROUGH SATURDAY NIGHT. THE GROUND IS
ALREADY SATURATED...ESPECIALLY NORTH OF A LINE FROM MACOMB TO
BLOOMINGTON. THIS WILL SET THE STAGE FOR RAPID RISES OF CREEKS AND
DITCHES...AS WELL AS LOW PASSES IN ROADS. 

ILZ027>031-036>038-241000-
/O.NEW.KILX.FF.A.0002.070324T0600Z-070325T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
343 PM CDT FRI MAR 23 2007

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT SATURDAY THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL...
  MCLEAN...PEORIA...STARK...TAZEWELL AND WOODFORD.

* FROM 1 AM CDT SATURDAY THROUGH LATE SATURDAY NIGHT

* HEAVY RAINS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT...AND
  FALL ON ALREADY SATURATED GROUND...THROUGH 1 AM SATURDAY NIGHT.
  RAINFALL AMOUNTS MAY REACH UP TO TWO INCHES OVER A SHORT PERIOD
  OF TIME. THIS WILL LIKELY OVERWHELM THE ALREADY HIGH CREEKS AND
  STREAMS ACROSS CENTRAL ILLINOIS. LOW PASSES ON AREA ROADS WILL
  LIKELY EXPERIENCE PONDING OF WATER...POSSIBLY MAKING THEM
  IMPASSABLE.

* LOCATIONS IN THE AREA OF POTENTIAL FLASH FLOODING WILL BE MAINLY
  NORTH OF A LINE FROM MACOMB... TO BLOOMINGTON. INCLUDING... BUT
  NOT LIMITED TO... GALESBURG... CANTON... PEORIA...
  CHILLICOTHE... TOLUCA... EL PASO... AND CHENOA.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SHIMON
3 follow-up statements
000 
WGUS63 KILX 240820
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
320 AM CDT SAT MAR 24 2007

...ADDITIONAL RAINFALL ACROSS PARTS OF CENTRAL ILLINOIS MAY CAUSE
FLASH FLOODING...

.A FRONTAL BOUNDARY WILL SAG SOUTHWARD INTO CENTRAL ILLINOIS...
PROVIDING THE FOCUS FOR ADDITIONAL RAINFALL TODAY AND TONIGHT. THE
GROUND IS ALREADY SATURATED...ESPECIALLY NORTH OF A LINE FROM
MACOMB TO BLOOMINGTON. THIS WILL SET THE STAGE FOR RAPID RISES OF
CREEKS AND DITCHES...AS WELL AS LOW PASSES IN ROADS.

ILZ027>031-036>038-242000-
/O.CON.KILX.FF.A.0002.000000T0000Z-070325T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
320 AM CDT SAT MAR 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MCLEAN...PEORIA...STARK...
  TAZEWELL AND WOODFORD.

* THROUGH LATE TONIGHT

* SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A FRONTAL
  BOUNDARY TODAY...THEN WILL PERSIST INTO THIS EVENING BEFORE THE
  FRONT RETREATS NORTHWARD LATER TONIGHT. THE EXPECTED RAINFALL
  WILL FALL ON ALREADY SATURATED SOIL...THUS ENHANCING THE
  POTENTIAL FOR FLOODING ALONG AREA CREEKS AND STREAMS...AS WELL
  AS LOW-LYING AREAS. 

* THE PRIMARY FLASH FLOODING POTENTIAL EXISTS ALONG AND NORTH OF A
  MACOMB...TO BLOOMINGTON LINE...INCLUDING THE CITIES OF
  GALESBURG...CANTON...PEORIA...CHILLICOTHE...TOLUCA...EL PASO...
  AND CHENOA.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KILX 241644
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CDT SAT MAR 24 2007

...ADDITIONAL RAINFALL ACROSS PARTS OF CENTRAL ILLINOIS MAY CAUSE
FLASH FLOODING THROUGH THIS EVENING...

.A FRONTAL BOUNDARY WILL MEANDER BETWEEN I-74 AND I-80 ACROSS 
NORTHERN ILLINOIS THROUGH THIS EVENING... PROVIDING THE FOCUS FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS. THE GROUND IS ALREADY VERY
SATURATED...ESPECIALLY ALONG AND NORTH OF A LINE FROM MACOMB TO
CANTON TO BLOOMINGTON. THIS WILL SET THE STAGE FOR RAPID RISES OF
CREEKS AND DITCHES...AS WELL AS LOW PASSES IN ROADS.

ILZ027>031-036>038-242100-
/O.CON.KILX.FF.A.0002.000000T0000Z-070325T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
1144 AM CDT SAT MAR 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MCLEAN...PEORIA...STARK...
  TAZEWELL AND WOODFORD.

* THROUGH 1 AM CDT TONIGHT

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE THIS
  AFTERNOON...THEN SHIFT TO THE NORTH DURING THIS EVENING AS THE
  FRONT RETREATS NORTHWARD DURING TONIGHT. BETWEEN A HALF AND 1
  INCH OF RAINFALL...WITH LOCAL 1 TO 2 INCH AMOUNTS FROM I-74
  NORTH WILL FALL ON ALREADY VERY SATURATED SOIL. THIS WILL
  ENHANCE THE POTENTIAL FOR FLOODING ALONG AREA CREEKS AND
  STREAMS...AS WELL AS LOW LYING AREAS.

* THE PRIMARY FLASH FLOODING POTENTIAL EXISTS ALONG AND NORTH OF A
  MACOMB TO CANTON TO BLOOMINGTON LINE...INCLUDING THE CITIES OF
  GALESBURG...CANTON...PEORIA...CHILLICOTHE...TOLUCA...EL PASO...
  AND CHENOA.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

HUETTL
000 
WGUS63 KILX 242016
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT SAT MAR 24 2007

ILZ027>031-036>038-242130-
/O.CAN.KILX.FF.A.0002.000000T0000Z-070325T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
316 PM CDT SAT MAR 24 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS HAS BEEN
CANCELLED. THE HEAVY RAIN THREAT HAS ENDED AND PUSHED NORTH AND
EAST OF CENTRAL ILLINOIS.

$$

AUTEN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Mar 23, 3:15 PM CDT, 28 minutes earlier.

Area forecast discussion, Mar 23, 3:15 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT FRI MAR 23 2007

.DISCUSSION...
ANOTHER SHORT AFD COMING DUE TO STILL RECOVERING FROM AWIPS
UPGRADE AND LOTS OF RIVER ISSUES TO THINK ABOUT FOR THIS WEEKEND.

SHORT TERM MODELS REMAIN SIMILAR...EVEN WITH TIMING AND LOCATION OF
QPF THROUGH THE WEEKEND. HOWEVER...MODELS STRUGGLE WITH LOCATION
OF CONVECTIVE TYPE QPF..SO WILL GO OFF WHERE THE MODELS PLACE THE
FRONT THROUGH SUNDAY FOR NOW.

LONG TERM HAS NOT CHANGED MUCH EITHER SO NO REAL DIFFERENCES TO
THE ONGOING ACTIVE PATTERN.

&&

.SHORT TERM...TONIGHT THROUGH MONDAY.
FRONT STILL LOCATED OVER THE AREA WITH LARGE ARE OF QPF LEAVING
THE STATE AND ANOTHER AREA MOVING ACROSS THE SOUTHERN HALF OF MO
HEADED TOWARD THE SOUTHERN HALF OF IL. MAIN FRONT EXTENDS BACK
INTO IA AND NEB AND THIS IS EXPECTED TO GET ACTIVE AGAIN OVERNIGHT
WITH A LARGE AREA OF CONVECTION DEVELOPING AROUND MIDNIGHT. THIS
AREA SHOULD MOVE INTO IL INTO THE EARLY MORNING HOURS WITH HIGH
AMOUNTS OF PCPN EXPECTED. FRONTOGENSIS...OMEGA...QG CONVERGENCE
ALL SUPPORT CONVECTION ACRS PARTS OF IOWA...INTO THE NORTHERN HALF
OF IL. PW VALUES ALSO RANGE FROM 1.25 TO OVER 1.5 DURING THE NIGHT
AND INTO SATURDAY. ADD THAT FFG VALUES ARE LESS THAN 1.5 INCHES
FOR 3 HOURS...AND A FLASH FLOOD/AREAL FLOODING EVENT IS POSSIBLE
OVERNIGHT AND THROUGH SATURDAY. THEREFORE WILL BE ISSUING A FFA
FOR THE NORTHERN HALF OF THE CWA...ROUGHLY FULTON TO MCLEAN
COUNTIES AND NORTH.

AFTER THIS PCPN THROUGH TOMORROW EVENING...THERE COULD BE A SLIGHT
BREAK IN THE PCPN. BUT BELIEVE THE LOCATION AND AMOUNT OF PCPN
REMAINS IN QUESTION AS IT IS UNCERTAIN WHERE THE FRONT WILL BE
LOCATED AT THROUGH THE REST OF THE WEEKEND. CWA WILL REMAIN IN THE
WARM SECTOR WITH LARGE AMOUNTS OF SFC DEWPOINTS. ANY CONVERGENT
BOUNDARY COULD KICK OFF ADDITIONAL CONVECTION SAT NIGHT THROUGH
SUN NIGHT...SO WILL KEEP CHC POPS IN THE AREA THROUGH THE PERIOD.
A BREAK APPEARS POSSIBLE SUN NIGHT THROUGH MONDAY NIGHT...BUT CWA
WILL REMAIN IN SOUTHWEST FLOW AND LOTS OF LOW LVL MOISTURE WILL
REMAIN AROUND INTO NEXT WEEK.

WITH AREA REMAINING IN AND AROUND THE WARM SECTOR...TEMPS SHOULD
REMAIN ABOVE NORMAL. GUIDANCE LOOKS REASONABLE.

.LONG TERM...TUESDAY THROUGH FRIDAY.
SOUTHWEST FLOW WILL CONTINUE THROUGH NEXT WEEK WITH A BRIEF PERIOD
OF ZONAL FLOW. THIS WILL LEAD TO CONTINUED UNSETTLED WEATHER EARLY
AND IN THE WEEK AND THEN AGAIN LATE IN THE WEEK.

TEMPS SHOULD ALSO REMAIN ABOVE NORMAL AND THEN FALL TO NEAR NORMAL
LATE IN THE WEEK AS A STRONGER TROUGH/FRONT PUSHES THROUGH
THURSDAY THROUGH FRIDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR
KNOX...STARK...MARSHALL...PEORIA...WOODFORD...FULTON...TAZEWELL
AND MCLEAN.

&&

SHORT AND LONG TERM...AUTEN
Hazardous weather outlook, Mar 23, 2:50 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT FRI MAR 23 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-241100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
250 PM CDT FRI MAR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING IS EXPECTED TO CONTINUE ON AREA RIVERS...INCLUDING
PORTIONS OF THE ILLINOIS...SANGAMON AND WABASH RIVER VALLEYS.

A WARM FRONT WILL LIFT NORTH OF I-74 TO NEAR I-80 BY SUNSET.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. LOCALIZED FLOODING IS POSSIBLE ALONG AND NORTH OF I-74 FROM
RUNOFF OF 2 TO 3 INCHES OF RAIN SINCE THURSDAY EVENING. THE THREAT
FOR SEVERE WEATHER WILL BE LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MINOR FLOODING IS EXPECTED TO CONTINUE THROUGH THE WEEKEND ON AREA
RIVERS...INCLUDING PORTIONS OF THE ILLINOIS...SANGAMON AND WABASH
RIVER VALLEYS.

THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE THROUGH MONDAY.
AS A RESULT...THE PROLONGED CHANCE FOR HEAVY RAIN IN THE AREA WILL
CONTINUE THE THREAT FOR FLOODING ALONG AREA RIVERS AND STREAMS.
THE THREAT FOR SEVERE WEATHER WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KMH/BAK

Nearby

Flash Flood Watches in Illinois, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.